MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon ruptured occurred.The target lesion was located in a vessel below the knee.A 3.0mm x 100mm x 150cm sterling balloon catheter was advanced for dilatation.However, upon initial inflation at 4 atmospheres, the balloon was ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evalauted by mfr.: returned product consisted of a sterling sl balloon catheter.The balloon was loosely folded and there was blood in the inflation lumen.The tip, balloon, markerbands and inner/outer shaft of the returned device were microscopically and visually inspected.Inspection revealed a pinhole in the balloon material that was 5cm from the tip of the device.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8814494
Report Number2134265-2019-08587
Device Sequence Number19479751
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public08714729782292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0023685398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR